Hi everyone. I'm new to this whole bipolar thing. I'm 31 and just got put on meds 2 months ago. I have always been up and down but never knew why. My doctor has me on Lamictal 200 mg at night. She has been uping my dose each time I go in. About 3 weeks ago I had a very up time. I had trouble sleeping and was sooo happy. Now I'm a little down. My doctor put me on Seroquel 100 mg at night with the Lamictal. Does 100 mg of Seroquel seem like alot?
I am afraid of being tired all the time. Also I'm afraid of gaining weight. I'm already heavy. Is anyone on these meds together? Do they seem to work good? How about weight gain? Also is there a site to order information booklets about this disorder my doctor didn't give me anything on this disorder.
One more thing my husband and I have decided to stop trying for another baby (we have an 8 yr old) after losing a couple last year. I'm getting my tubes tried in just a couple of weeks. I'm worried how I'm going to feel mental health wise after the surgery. I don't want anything to set me back. Anyway sorry I kept going on and on. Thanks for any help- April
It's really hard to tell if one dose of meds is correct or not correct, since each individual reacts to them individually. I am on both Seroquel and Lamictal, as are quite a few people on this site. I went up to 450mg on the Seroquel and didn't have any problems with next day drowsiness. Some people can only tolerate 50mg's. What kind of doc are you seeing, a GP or a Pdoc? Because that is also an important differential in how you manage your treatment. Also there are some who have weight gain issues with Seroquel and some that don't.
I'm seeing a pdoc for all meds. I'm so worried about my weight. My surgery has been on my mind a lot. I got the letter yesterday from the doctor telling me what time my surgery will be. I hate getting to the hospital 1 1/2 hrs before. I know the surgery is the right thing for me but it's still a very hard decision. My pdoc is keeping a close eye on me till after the surgery she doesn't think there will be any kind of set back. But I'm still worried about it.
That's the combo I take, except 100mg of lamictal and 75 of seroquel (I tend to always need lower levels of drugs than most people.) Everyone will be affected differently, but they have worked for me. I haven't had any weight gain on the seroquel. Actually, I've gotten a bit thinner (no weight loss, more muscle) since getting my medications worked out because I'm not too depressed to do anything, and because I sleep better.
There are tons of information on bp. Just look it up on the Net and starting reading!
Also, there are stickies at the top of this board, which have excellent information.
I'm sorry about having your tubes tied. Yes, that's traumatic, and perhaps this is a time to go a therapist and get support through this process. I wouldn't be suprised if there is a bulletin board for that, too, where you could get support from others going through the same adjustment.